Format

Send to

Choose Destination
Panminerva Med. 2003 Mar;45(1):75-7.

Steroid myopathy in a child with juvenile rheumatoid arthritis. Case report.

Author information

1
Department of Pediatrics and Pathology, Dr. Behçet Uz Children's Hospital, Izmir, Turkey. ferahgen@yahoo.com

Abstract

An 8-year-old boy who had been diagnosed as systemic-onset juvenile rheumatoid arthritis were on treatment for 8 months with methotrexate and additional steroids during activation. At the end of the 8th month when the corticosteroid dose was 12.5 mg/day, he began to suffer from numbness and weakness in his hands. Physical examination, laboratory findings and electromyography results demonstrated myopathy. Steroid myopathy was considered. Corticosteroids were tapered and stopped. At follow-up clinical findings remitted and electromyography became normal at the 4th month. We present here this case to direct attention to drug-induced myopathy besides myopathy due to primary disease in connective tissue disorders whenever myopathy exists.

PMID:
12682624
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center